Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Positive laws in fixed points

Author: Pavel Shumyatsky
Journal: Trans. Amer. Math. Soc. 356 (2004), 2081-2091
MSC (2000): Primary 20D45
Published electronically: November 12, 2003
MathSciNet review: 2031054
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $A$ be an elementary abelian group of order at least $q^3$ acting on a finite $q'$-group $G$in such a manner that $C_G(a)$ satisfies a positive law of degree $n$ for any $a\in A^\char93 $. It is proved that the entire group $G$ satisfies a positive law of degree bounded by a function of $q$ and $n$ only.

References [Enhancements On Off] (What's this?)

  • 1. Yu. A. Bahturin, M. V. Zaicev, Identities of graded algebras, J. Algebra, 205 (1998), 1-12. MR 99f:17034
  • 2. R. G. Burns, O. Macedonska, Yu. Medvedev, Groups satisfying semigroup laws, and nilpotent-by-Burnside varieties, J. Algebra, 195 (1997), 510-525. MR 98h:20039
  • 3. T. M. Gagen, ``Topics in finite groups", Cambridge University Press, London Math. Soc. Lecture Note Series, 16, 1976. MR 53:10910
  • 4. D. M. Goldschmidt, Solvable signalizer functors on finite groups, J. Algebra, 21 (1972), 137-148. MR 45:6913
  • 5. D. Gorenstein, ``Finite Groups", Harper and Row, New York, 1968. MR 38:229
  • 6. R. Guralnick and P. Shumyatsky, Derived subgroups of fixed points, Israel J. Math., 126 (2001), 345-362. MR 2002k:20036
  • 7. P. Hall, Some sufficient conditions for a group to be nilpotent, Illinois J. Math., 2 (1958), 787-801. MR 21:4183
  • 8. G. Higman, Groups and Lie rings having automorphisms without non-trivial fixed points, J. London Math. Soc., 32 (1957), 321-334. MR 19:633c
  • 9. E. I. Khukhro and P. V. Shumyatsky, Bounding the exponent of a finite group with automorphisms, J. Algebra, 212 (1999), 363-374. MR 2000c:20039
  • 10. L. G. Kovacs and G. E. Wall, Involutory automorphisms of groups of odd order and their fixed point groups, Nagoya Math. J., 27 (1966), 113-120. MR 33:2714
  • 11. M. Lazard, Sur les groupes nilpotents et les anneaux de Lie, Ann. Sci. École Norm. Supr., 71 (1954), 101-190. MR 19:529b
  • 12. V. Linchenko, Identities of Lie algebras with actions of Hopf algebras, Comm. Algebra, 25 (1997), 3179-3187. MR 99c:16040
  • 13. A. I. Mal'cev, Nilpotent semigroups, Uchen. Zap. Ivanovsk. Ped. Inst., 4 (1953), 107-111. MR 17:825d
  • 14. B. H. Neumann and T. Taylor, Subsemigroups of nilpotent groups, Proc. Roy. Soc. London Ser. A, 274 (1963), 1-4. MR 28:3100
  • 15. A. Yu. Ol'shanski{\v{\i}}\kern.15emand A. Storozhev, A group variety defined by a semigroup law, J. Austral Math. Soc. Ser. A, 60 (1996), 255-259. MR 97b:20033
  • 16. D. M. Riley, Analytic pro-$p$ groups and their graded group rings, J. Pure Appl. Algebra, 90 (1993), 69-76. MR 94k:20051
  • 17. P. Shumyatsky, Involutory automorphisms of finite groups and their centralizers, Arch. Math. (Basel), 71 (1998), 425-432.MR 99j:20031
  • 18. P. Shumyatsky, Exponent of finite groups admitting an involutory automorphism, J. Group Theory, 2 (1999), 367-372.MR 2000j:20033
  • 19. P. Shumyatsky, Finite groups and the fixed points of coprime automorphisms, Proc. Amer. Math. Soc., 129 (2001), 3479-3484. MR 2002h:20029
  • 20. J. G. Thompson, Finite groups with fixed-point-free automorphisms of prime order, Proc. Nat. Acad. Sci. U.S.A., 45 (1959), 578-581. MR 21:3484
  • 21. J. S. Wilson and E. Zelmanov, Identities for Lie algebras of pro-p groups, J. Pure Appl. Algebra, 81 (1992), 103-109. MR 93m:17004
  • 22. E. Zelmanov, ``Nil Rings and Periodic Groups", The Korean Math. Soc. Lecture Notes in Math., Seoul, 1992.MR 94c:16027

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 20D45

Retrieve articles in all journals with MSC (2000): 20D45

Additional Information

Pavel Shumyatsky
Affiliation: Department of Mathematics, University of Brasilia, Brasilia-DF, 70910-900 Brazil

Keywords: Automorphisms, centralizers, associated Lie rings
Received by editor(s): January 2, 2003
Received by editor(s) in revised form: April 15, 2003
Published electronically: November 12, 2003
Additional Notes: The author was supported by CNPq-Brazil
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society